Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 27, 2001, 11:28 PM CDT for Clay County, Marshall County, Washington County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2001, 11:28 PM CDT (04:28 UTC)
- Expired
- Jul 28, 2001, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Clay County, KS, Marshall County, KS, Washington County, KS
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 280428 FFWTOP KSC027-117-201-280730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1128 PM CDT FRI JUL 27 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN NORTH CENTRAL KANSAS WASHINGTON COUNTY IN NORTH CENTRAL KANSAS MARSHALL COUNTY IN NORTHEAST KANSAS * UNTIL 230 AM CDT * AT 1123 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINS MOVING OVER THE WARNED AREA. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. RAINFALL AMOUNTS AS MUCH AS ONE TO TWO INCHES AND HOUR ARE POSSIBLE. THE CLAY COUNTY SHERIFF REPORTED MINOR FLOODING IN PARTS OF CENTRAL AND NORTHERN CLAY COUNTY. * SOME LOCATIONS AFFECTED... CLAY CENTER MARYSVILLE WASHINGTON LONGFORD RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 PM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 245 PM CDT FRI JUL 27 2001 18Z MODEL COMPARISONS TO CURRENT OBSERVATIONS WOULD INDICATE THAT THE 925-700MB PLACEMENT OF THE LOW PRESSURE TROF FROM NORTHCENTRAL NEBRASKA INTO EASTERN COLORADO. PLAN TO UTILIZE A COMBINATION OF AVN/ETA MODELS. H300-150 DIVERGENCE INCREASES DURING THE NIGHT AND MAXIMIZES AROUND 12Z OVER CENTRAL AND EASTERN KANSAS BEFORE MOVING OFF TO THE EAST BY AFTERNOON. THEREFORE CONVECTION DEVELOPING IN WESTERN KANSAS SHOULD INITIALLY MOVE EAST/NORTHEAST DURING THE EVENING BEFORE TAKING ON A MORE SOUTHEAST MOVEMENT BY 12Z SATURDAY. THIS TREND WOULD CARRY THE HEAVIEST PRECIPITATION OVER THE SOUTHERN ZONES. PLAN TO CONTINUE LIKELY WORDING IN THE SOUTH (ALTHOUGH WILL PUSH THE LINE SOUTH OF THE CURRENT ZONES)...WITH A CHANCE IN THE NORTH. IN REALITY...THE HEAVIEST RAINS MAY NOT OCCUR UNTIL NEAR SUNRISE THEN LAP OVER THROUGH MID-MORNING OVER THE EAST-CENTRAL ZONES. RAIN SHOULD END BY SUNRISE ON SATURDAY IN THE NORTHCENTRAL AND SLOWLY PROGRESS TO THE SOUTHEAST WITH THE SURFACE-850MB TROF. MOSTLY CLEAR SKIES TO FOLLOW FOR THE REST OF THE FORECAST. ROGERS .TOP...NONE
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:29 AM CDT | Flash Flood Warning | TOP | Marshall | 91 min |
| Jul 28, 2:57 AM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.